MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Purulent Discharge (1812); Erythema (1840); Micturition Urgency (1871); Unspecified Infection (1930); Nausea (1970); Pain (1994); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Burning Sensation (2146); Dizziness (2194); Urinary Frequency / Polyuria (2275); Discomfort (2330); Deformity/ Disfigurement (2360); Sore Throat (2396); Prolapse (2475); Dysuria (2684); Dyspareunia (4505); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Swelling/ Edema (4577); Insufficient Information (4580); High White Blood Cell Count (4594)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of september 19, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to report the batch/lot number of the device; therefore, the manufacture date and expiration date are unknown.Block d4 unique identifier (udi) #: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion of the implanted mesh.E2330 - captures the reportable event of abdominal and pelvic pain.E1310 - captures the reportable event of frequent urinary tract infections.E1401 - captures the reportable event of purulent vaginal discharge.E2401 - captures the reportable event of serious bodily injury, mental and physical pain and suffering.E2308 - captures the reportable event of disfigurement.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of device excision.
 
Event or Problem Description
It was reported that the patient had an advantage system implanted during a procedure and has since experienced complications.These complications include erosion of the implanted mesh into her vagina, abdominal and pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, the patient underwent excision surgery.Additionally, the patient has suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm due to the implanted device.The patient claims that she may have to undergo additional surgery and may suffer future damages such as significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block h11: blocks a2, b2, b5, b7, d1, d4, and h4 have been updated based on the additional information received on june 30, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of erosion of the implanted mesh.E2330 - captures the reportable event of abdominal and pelvic pain.E1310 - captures the reportable event of frequent urinary tract infections.E1401 - captures the reportable event of purulent vaginal discharge.E2401 - captures the reportable event of serious bodily injury, mental and physical pain and suffering.E2308 - captures the reportable event of disfigurement.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of device excision.
 
Event or Problem Description
It was reported that the patient had an advantage system implanted during a procedure and has since experienced complications.These complications include erosion of the implanted mesh into her vagina, abdominal and pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, the patient underwent excision surgery.Additionally, the patient has suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm due to the implanted device.The patient claims that she may have to undergo additional surgery and may suffer future damages such as significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, and medical expenses due to the implantation of the device.Additional information received: on (b)(6) 2024, the patient underwent mesh revision.Operative findings revealed no evidence of retropubic urethral fixation, urethral kinking, or stricture.Vaginal mesh erosion measuring approximately 1 cm x 2 cm was identified, with epithelialization noted beneath the exposed mesh.Intraoperative cystourethroscopy confirmed an intact lower urinary tract with no signs of injury.A 1.5 cm vertical midline incision was made over the mid-urethral region to expose the suburethral mesh.Sharp dissection was performed to isolate the vaginal portion of the mid-urethral sling.A protective clamp was placed between the sling and urethra.The sling was transected at its right retropubic entry, then tensioned and similarly transected at its left retropubic entry.Approximately 2.5 cm of mid-urethral sling was removed without complication.The bilateral ureteral orifices appeared symmetric, with reflux observed, and the vesical mucosa was normal.No urethral or bladder erosion was present, and cystoscopic examination of the entire urethra revealed no abnormalities.
 
Event or Problem Description
It was reported that the patient had an advantage system implanted during a procedure and has since experienced complications.These complications include erosion of the implanted mesh into her vagina, abdominal and pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, the patient underwent excision surgery.Additionally, the patient has suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm due to the implanted device.The patient claims that she may have to undergo additional surgery and may suffer future damages such as significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, and medical expenses due to the implantation of the device.On (b)(6) 2023, the patient presented to discuss concerns related to her bladder mesh and irregular menstrual periods.She reported that in 2017 she underwent placement of a retropubic midurethral sling along with insertion of a mirena iud for management of abnormal uterine bleeding.The iud was removed less than one year later due to daily bleeding.Since its removal, the patient reported that her menstrual cycles had become irregular.She stated that she did not experience a period for nearly one year, followed by menstrual cycles in (b)(6), and a light period in september.She also reported experiencing frequent hot flashes and night sweats several times per week.The patient also reported concerns regarding mesh erosion, noting pain and discomfort in the area of the erosion.She stated that sexual intercourse had become uncomfortable and reported increased vaginal discharge over the past six months.Additionally, she reported urinary leakage during intercourse, which she found bothersome.She was also due for cervical cancer screening.The patient reported a history of an abnormal pap smear at age 17 and recalled undergoing a cervical procedure.Since that time, she reported routine screening with one to two "questionable" pap results per her recollection.She also reported frequent tobacco use and expressed a desire to quit smoking, though she was not ready to pursue cessation strategies at that time.Physical examination revealed external female genitalia with a generalized hypoestrogenic appearance.The vagina and cervix were within normal limits.Digital palpation of the anterior vaginal wall identified an approximately 1x1 cm area of erosion with mesh palpable.No obvious urinary leakage was observed from the affected area.For the menopausal symptoms (vasomotor symptoms and irregular periods), the expected menstrual irregularities associated with the perimenopausal transition were discussed.Warning signs warranting further evaluation, such as frequent spotting, intermenstrual bleeding, or heavy bleeding, were reviewed.Treatment options for vasomotor symptoms were discussed and alternative options such as snris (including paroxetine or venlafaxine) and gabapentin were reviewed.The patient elected expectant management at this time.She was also diagnosed with mesh erosion.A prescription for topical estrogen cream was provided, to be applied at least three times weekly for three months.The patient was advised to return for follow-up in three months.If symptoms persist, revision of the mesh may be considered, and additional procedures may be required due to her ongoing urinary incontinence.For her cervical cancer screening, a pap smear with hpv cotesting was obtained.On (b)(6) 2024, the patient presented for follow-up regarding her mesh erosion and associated symptoms.She reported that she had previously tried topical estrogen cream but experienced facial swelling and therefore did not wish to attempt this treatment again.She continued to experience bothersome pain and discomfort at the site of the mesh erosion, which had progressed to the point that it now prevented sexual intercourse.The patient also reported persistent urinary symptoms.She stated that she leaks urine during intercourse and described symptoms consistent with both urge and stress urinary incontinence.She additionally reported frequent urinary tract infections, particularly following intercourse.She was treated the previous month for an escherichia coli urinary tract infection but believed she might have another infection currently, noting foul-smelling urine as her only symptom, without dysuria or bladder pain.The patient reported frequent tobacco use and expressed interest in quitting, though she was not ready to pursue cessation strategies at this time.She also indicated that her diabetes had not been well controlled.Her most recent hemoglobin a1c was 7.2% in (b)(6) 2023.She stated that her blood glucose levels occasionally reach the 400s and acknowledged poor dietary habits, typically consuming only one small meal per day.She reported that she is working on improving her diet.The assessment included vaginal mesh erosion, urinary incontinence, and recurrent urinary tract infections.The patient was counseled that her poorly controlled diabetes and ongoing tobacco use are likely contributing to the frequency of her urinary tract infections.It was explained that improved glycemic control and tobacco cessation may help decrease the risk of recurrent infections and improve vaginal tissue health, which could also reduce the risk of recurrence following any surgical repair.Urinalysis and urine culture were obtained during the visit.Cephalexin 250 mg was prescribed for postcoital prophylaxis.The patient expressed interest in proceeding with follow-up for surgical repair of the mesh erosion.Pelvic examination at this time demonstrated minimal prolapse.On (b)(6) 2024, the patient presented with mesh erosion.She previously underwent placement of a midurethral sling on (b)(6) 2017, for the treatment of stress urinary incontinence.A recent pelvic examination identified a small vaginal erosion of the sling, measuring approximately 1x1 cm in the midline anterior vaginal wall.The patient reported pain and discomfort during sexual intercourse.She also experienced recurrent urinary tract infections in 2023, with more than three episodes characterized by urinary odor, nausea, and dizziness, though she denied dysuria.A urine culture was available only from (b)(6) 2024.The patient denied stress urinary incontinence but reported mild urinary urgency incontinence manifested as post-void dribbling.She discontinued soda consumption two months prior to the visit.The patient had previously been evaluated by urology and underwent cystoscopy.She had taken postcoital antibiotics for a period of time but is not currently using topical vaginal estrogen cream due to a burning sensation with application.Her medical history is also notable for reactive lymphoid hyperplasia, for which she is being followed by rheumatology.She reported irregular menses and is a tobacco smoker.Urinalysis performed during the visit was negative for urinary tract infection.Physical examination revealed vaginal mucosa without additional lesions.A small midline anterior midurethral sling mesh erosion measuring approximately 1x1 cm was observed without induration, erythema, purulence, or tenderness.The cervix was without mass.The uterus was midposition, mobile, and not enlarged.The adnexa were nonpalpable and without mass or tenderness.The patient was assessed with vaginal erosion of a prior midurethral sling and a probable history of recurrent urinary tract infections.Surgical management was recommended, consisting of excision of the exposed suburethral mesh with cystourethroscopy.The operative risks were discussed.Preoperative laboratory testing, including a complete blood count (cbc) and comprehensive metabolic panel (cmp), was requested.Perioperative expectations and activity restrictions were reviewed.For urinary tract infection risk reduction, the patient was advised to begin d-mannose 2 g and yuvifem 10 mcg twice weekly.Urinalysis performed today was negative for urinary tract infection.On (b)(6) 2024, the patient underwent mesh revision.Operative findings revealed no evidence of retropubic urethral fixation, urethral kinking, or stricture.Vaginal mesh erosion measuring approximately 1 cm x 2 cm was identified, with epithelialization noted beneath the exposed mesh.Intraoperative cystourethroscopy confirmed an intact lower urinary tract with no signs of injury.A 1.5 cm vertical midline incision was made over the mid-urethral region to expose the suburethral mesh.Sharp dissection was performed to isolate the vaginal portion of the mid-urethral sling.A protective clamp was placed between the sling and urethra.The sling was transected at its right retropubic entry, then tensioned and similarly transected at its left retropubic entry.Approximately 2.5 cm of mid-urethral sling was removed without complication.The bilateral ureteral orifices appeared symmetric, with reflux observed, and the vesical mucosa was normal.No urethral or bladder erosion was present, and cystoscopic examination of the entire urethra revealed no abnormalities.On (b)(6) 2024, the patient sent a message to the healthcare facility stating that she may have previously sent the same message but could not locate it in the patient portal.She reported that during the recent procedure, a portion of the mesh was removed and the area was subsequently closed with sutures.The patient indicated that she initially felt unwell following the procedure but noted some improvement the following day.She reported facial warmth, swelling, and redness, which she believed might be related to the anesthesia, as well as a significant sore throat that had been attributed to the use of a breathing tube during surgery.The patient also mentioned that preoperative blood work showed some elevated values and requested to review the results for reassurance, although she had been told at the time that the findings were not concerning.Subsequently, the patient was informed that her laboratory results showed a mildly elevated white blood cell count, which was not considered significant and could be related to inflammation or infection.It was also explained that steroid use may contribute to an elevated white blood cell count.The patient was advised that postoperative symptoms such as a sore throat and discomfort related to anesthesia can occur but are expected to improve, and that the procedure was intended to help alleviate the symptoms previously associated with the mesh.On (b)(6) 2024, the patient presented with postoperative vaginal pain following the procedure performed on (b)(6) 2024.She reported constant pain and described a sensation as though something was present in her vagina.Over the preceding two days, she experienced vaginal and rectal discomfort and noted a feeling of fullness or protrusion in the posterior vaginal area.The patient stated that she had not attempted to examine the area herself due to her long fingernails and concern about disrupting the recent surgical site.She reported that urethral sling mesh had been removed approximately two weeks earlier.The patient also indicated that postoperative pain medication caused constipation, and she strained significantly during a bowel movement two days prior, raising concern that she may have injured her vaginal wall.Physical examination included a limited vaginal assessment performed in the frog-leg position with labial traction.The patient was advised to continue managing postoperative discomfort symptomatically with anti-inflammatory medication and pain relievers as directed.The use of an over-the-counter stool softener was recommended to help prevent constipation associated with pain medication.A limited examination performed during the visit did not reveal any evidence of prolapse; vaginal tone appeared normal, and no abnormal discharge or bleeding was observed.The patient was instructed to follow up with her gynecologic specialist as scheduled on (b)(6) 2024.She was also advised to seek immediate evaluation in the emergency department if she experiences chest pain, acute shortness of breath, severe new headache, or any other concerning symptoms requiring a higher level of care.On (b)(6) 2024, the patient presented for a postoperative evaluation.The patient reported no complaints and stated she was pain-free.She noted that an initial episode of constipation following surgery prompted an urgent care evaluation; however, she is now having regular bowel movements without difficulty.She reported mild, occasional post-void dribbling, which had been present prior to surgery.The patient also denied abnormal vaginal discharge or a sensation of incomplete bladder emptying.She reported amenorrhea for the past several months and indicated that prior vaginal bleeding had ceased.She confirmed continued use of topical vaginal estrogen cream.The patient demonstrated an uncomplicated postoperative course and findings consistent with genitourinary syndrome of menopause.Postoperative healing was determined to be complete, and no further activity restrictions were recommended.She was advised to continue the use of topical vaginal estrogen cream and may return for ongoing gynecologic care.The patient had recently been seen by her primary care provider on (b)(6) 2024, where she was diagnosed with a urinary tract infection and prescribed keflex; however, no urine culture and sensitivity results were available in the record.On (b)(6) 2024, the patient presented with complaints of dysuria for the past four to five days.Her medical history is notable for recurrent urinary tract infections and prior anatomical complications related to a urethral sling, which was subsequently removed due to complications.She continues to follow with both a urogynecologist and a urologist.The patient also has a history of type 2 diabetes mellitus and is currently being treated with mounjaro.She reported chronic nausea and new right flank pain over the preceding several days.At the time of evaluation, she was afebrile and did not exhibit tachycardia.Physical examination showed the patient in mild distress due to dysuria and right flank pain.Malodorous urine was noted, and the patient reported urinary frequency and burning with urination.Differential diagnoses considered included cystitis, pyelonephritis, urethritis, sexually transmitted infection, medication-induced urinary symptoms, bladder cancer, and renal cancer.The patient was diagnosed with a urinary tract infection.The patient was discharged with instructions to return for evaluation if she experiences sudden or severe worsening of symptoms, development of new symptoms, difficulty breathing or swallowing, high uncontrolled fevers, or any additional concerns.The clinician discussed the clinical assessment, likely diagnosis, plan of care, and the importance of strict follow-up and return precautions with the patient.The patient expressed understanding of and agreement with the plan of care, and all questions and concerns were addressed.Urinalysis was obtained and was positive for nitrites and leukocyte esterase.The patient had been treated with keflex for a urinary tract infection two weeks earlier, although no urine culture and sensitivity results were available from that encounter.Given her history of recurrent utis, underlying anatomical complications, recent keflex use, and reported allergies, the decision was made to treat with cefdinir.The patient was advised to follow up with her urologist for long-term management of recurrent utis.She was also instructed to seek emergency care if her condition worsens, if she develops fever, or if she experiences symptoms suggestive of pyelonephritis.Increased hydration was recommended, with guidance to drink at least four bottles of water per day.Due to the patient's report of malodorous urine, a wet prep was also ordered for further evaluation.The patient was informed that she would be contacted if antibiotic therapy needs to be adjusted or if additional antibiotics are required based on the wet prep or urine culture and sensitivity results.On (b)(6) 2024, the patient presented with concerns regarding a vaginal cyst and irregular menstrual bleeding.She reported a possible bartholin cyst and stated that she had attempted sitz baths for relief but experiences frequent urinary tract infections, including episodes triggered by prolonged sitting in water.The patient also reported irregular menstrual cycles, noting that her period had restarted three days prior after approximately 10 months of amenorrhea; previously, she had experienced a nine-month interval without menses.She initially noted brown, old blood for several days, followed by the onset of heavy bleeding the previous evening.The patient also has a history of recurrent urinary tract infections and stated that she does not wish to take prophylactic antibiotics.Her most recent hemoglobin a1c was 7.6% in (b)(6) 2024, and she reports daily tobacco use.Physical examination revealed normal external genitalia.A 1x1 cm nontender, mobile sebaceous cyst was palpated on the left anterior labia majora.The vaginal mucosa appeared normal, though blood was noted within the vaginal vault.The cervix was not visualized during the examination.The patient was assessed with a sebaceous cyst on the left labia majora, irregular menstrual periods consistent with the menopausal transition, and a history of recurrent urinary tract infections.The sebaceous cyst was discussed with the patient, including education on the condition and a review of the risks and benefits of removal.As the cyst is not significantly bothersome, the patient elected to defer removal at this time.Regarding her irregular periods, it was discussed that she appears to still be in the menopausal transition.She was advised to continue monitoring and tracking her menstrual cycles.For her history of recurrent urinary tract infections, the patient expressed that she does not wish to take prophylactic antibiotics.She was advised to consider prophylactic therapy if the frequency of infections increases.She currently has vaginal estrogen available and was encouraged to continue its use as directed.Additionally, a daily probiotic containing lactobacillus was recommended.The patient was advised to return to clinic as needed.
 
Additional Manufacturer Narrative
Block h11: blocks b5, b7, h2, and h6 have been updated based on the additional information received on february 12, 2026.Block b3 date of event: the exact event onset date is unknown.The provided event date of september 19, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - implanted mesh.E2330 - abdominal and pelvic pain.E1310 - frequent urinary tract infections.E1401 - purulent vaginal discharge.E2401 - serious bodily injury, mental and physical pain and suffering.E2308 - disfigurement.E1301 - dysuria.E1405 - dyspareunia.The imdrf impact code capture the reportable event of: f1903 - device excision.
 
Event or Problem Description
It was reported that the patient had an advantage system implanted during a procedure and has since experienced complications.These complications include erosion of the implanted mesh into her vagina, abdominal and pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, the patient underwent excision surgery.Additionally, the patient has suffered significant pain, unnecessary expense, embarrassment, disfigurement, and harm due to the implanted device.The patient claims that she may have to undergo additional surgery and may suffer future damages such as significant pain, severe and debilitating injuries, serious bodily injury, mental and physical pain and suffering, and medical expenses due to the implantation of the device.On (b)(6), 2023, the patient presented to discuss concerns related to her bladder mesh and irregular menstrual periods.She reported that in 2017 she underwent placement of a retropubic midurethral sling along with insertion of a mirena iud for management of abnormal uterine bleeding.The iud was removed less than one year later due to daily bleeding.Since its removal, the patient reported that her menstrual cycles had become irregular.She stated that she did not experience a period for nearly one year, followed by menstrual cycles in june and july, and a light period in september.She also reported experiencing frequent hot flashes and night sweats several times per week.The patient also reported concerns regarding mesh erosion, noting pain and discomfort in the area of the erosion.She stated that sexual intercourse had become uncomfortable and reported increased vaginal discharge over the past six months.Additionally, she reported urinary leakage during intercourse, which she found bothersome.She was also due for cervical cancer screening.The patient reported a history of an abnormal pap smear at age 17 and recalled undergoing a cervical procedure.Since that time, she reported routine screening with one to two "questionable" pap results per her recollection.She also reported frequent tobacco use and expressed a desire to quit smoking, though she was not ready to pursue cessation strategies at that time.Physical examination revealed external female genitalia with a generalized hypoestrogenic appearance.The vagina and cervix were within normal limits.Digital palpation of the anterior vaginal wall identified an approximately 1x1 cm area of erosion with mesh palpable.No obvious urinary leakage was observed from the affected area.For the menopausal symptoms (vasomotor symptoms and irregular periods), the expected menstrual irregularities associated with the perimenopausal transition were discussed.Warning signs warranting further evaluation, such as frequent spotting, intermenstrual bleeding, or heavy bleeding, were reviewed.Treatment options for vasomotor symptoms were discussed and alternative options such as snris (including paroxetine or venlafaxine) and gabapentin were reviewed.The patient elected expectant management at this time.She was also diagnosed with mesh erosion.A prescription for topical estrogen cream was provided, to be applied at least three times weekly for three months.The patient was advised to return for follow-up in three months.If symptoms persist, revision of the mesh may be considered, and additional procedures may be required due to her ongoing urinary incontinence.For her cervical cancer screening, a pap smear with hpv cotesting was obtained.On (b)(6), 2024, the patient presented for follow-up regarding her mesh erosion and associated symptoms.She reported that she had previously tried topical estrogen cream but experienced facial swelling and therefore did not wish to attempt this treatment again.She continued to experience bothersome pain and discomfort at the site of the mesh erosion, which had progressed to the point that it now prevented sexual intercourse.The patient also reported persistent urinary symptoms.She stated that she leaks urine during intercourse and described symptoms consistent with both urge and stress urinary incontinence.She additionally reported frequent urinary tract infections, particularly following intercourse.She was treated the previous month for an escherichia coli urinary tract infection but believed she might have another infection currently, noting foul-smelling urine as her only symptom, without dysuria or bladder pain.The patient reported frequent tobacco use and expressed interest in quitting, though she was not ready to pursue cessation strategies at this time.She also indicated that her diabetes had not been well controlled.Her most recent hemoglobin a1c was 7.2% in (b)(6) 2023.She stated that her blood glucose levels occasionally reach the 400s and acknowledged poor dietary habits, typically consuming only one small meal per day.She reported that she is working on improving her diet.The assessment included vaginal mesh erosion, urinary incontinence, and recurrent urinary tract infections.The patient was counseled that her poorly controlled diabetes and ongoing tobacco use are likely contributing to the frequency of her urinary tract infections.It was explained that improved glycemic control and tobacco cessation may help decrease the risk of recurrent infections and improve vaginal tissue health, which could also reduce the risk of recurrence following any surgical repair.Urinalysis and urine culture were obtained during the visit.Cephalexin 250 mg was prescribed for postcoital prophylaxis.The patient expressed interest in proceeding with follow-up for surgical repair of the mesh erosion.Pelvic examination at this time demonstrated minimal prolapse.On (b)(6), 2024, the patient presented with mesh erosion.She previously underwent placement of a midurethral sling on (b)(6), 2017, for the treatment of stress urinary incontinence.A recent pelvic examination identified a small vaginal erosion of the sling, measuring approximately 1x1 cm in the midline anterior vaginal wall.The patient reported pain and discomfort during sexual intercourse.She also experienced recurrent urinary tract infections in 2023, with more than three episodes characterized by urinary odor, nausea, and dizziness, though she denied dysuria.A urine culture was available only from (b)(6), 2024.The patient denied stress urinary incontinence but reported mild urinary urgency incontinence manifested as post-void dribbling.She discontinued soda consumption two months prior to the visit.The patient had previously been evaluated by urology and underwent cystoscopy.She had taken postcoital antibiotics for a period of time but is not currently using topical vaginal estrogen cream due to a burning sensation with application.Her medical history is also notable for reactive lymphoid hyperplasia, for which she is being followed by rheumatology.She reported irregular menses and is a tobacco smoker.Urinalysis performed during the visit was negative for urinary tract infection.Physical examination revealed vaginal mucosa without additional lesions.A small midline anterior midurethral sling mesh erosion measuring approximately 1x1 cm was observed without induration, erythema, purulence, or tenderness.The cervix was without mass.The uterus was midposition, mobile, and not enlarged.The adnexa were nonpalpable and without mass or tenderness.The patient was assessed with vaginal erosion of a prior midurethral sling and a probable history of recurrent urinary tract infections.Surgical management was recommended, consisting of excision of the exposed suburethral mesh with cystourethroscopy.The operative risks were discussed.Preoperative laboratory testing, including a complete blood count (cbc) and comprehensive metabolic panel (cmp), was requested.Perioperative expectations and activity restrictions were reviewed.For urinary tract infection risk reduction, the patient was advised to begin d-mannose 2 g and yuvifem 10 mcg twice weekly.Urinalysis performed today was negative for urinary tract infection.On (b)(6), 2024, the patient underwent mesh revision.Operative findings revealed no evidence of retropubic urethral fixation, urethral kinking, or stricture.Vaginal mesh erosion measuring approximately 1 cm x 2 cm was identified, with epithelialization noted beneath the exposed mesh.Intraoperative cystourethroscopy confirmed an intact lower urinary tract with no signs of injury.A 1.5 cm vertical midline incision was made over the mid-urethral region to expose the suburethral mesh.Sharp dissection was performed to isolate the vaginal portion of the mid-urethral sling.A protective clamp was placed between the sling and urethra.The sling was transected at its right retropubic entry, then tensioned and similarly transected at its left retropubic entry.Approximately 2.5 cm of mid-urethral sling was removed without complication.The bilateral ureteral orifices appeared symmetric, with reflux observed, and the vesical mucosa was normal.No urethral or bladder erosion was present, and cystoscopic examination of the entire urethra revealed no abnormalities.On march 7, 2024, the patient sent a message to the healthcare facility stating that she may have previously sent the same message but could not locate it in the patient portal.She reported that during the recent procedure, a portion of the mesh was removed and the area was subsequently closed with sutures.The patient indicated that she initially felt unwell following the procedure but noted some improvement the following day.She reported facial warmth, swelling, and redness, which she believed might be related to the anesthesia, as well as a significant sore throat that had been attributed to the use of a breathing tube during surgery.The patient also mentioned that preoperative blood work showed some elevated values and requested to review the results for reassurance, although she had been told at the time that the findings were not concerning.Subsequently, the patient was informed that her laboratory results showed a mildly elevated white blood cell count, which was not considered significant and could be related to inflammation or infection.It was also explained that steroid use may contribute to an elevated white blood cell count.The patient was advised that postoperative symptoms such as a sore throat and discomfort related to anesthesia can occur but are expected to improve, and that the procedure was intended to help alleviate the symptoms previously associated with the mesh.On (b)(6), 2024, the patient presented with postoperative vaginal pain following the procedure performed on (b)(6), 2024.She reported constant pain and described a sensation as though something was present in her vagina.Over the preceding two days, she experienced vaginal and rectal discomfort and noted a feeling of fullness or protrusion in the posterior vaginal area.The patient stated that she had not attempted to examine the area herself due to her long fingernails and concern about disrupting the recent surgical site.She reported that urethral sling mesh had been removed approximately two weeks earlier.The patient also indicated that postoperative pain medication caused constipation, and she strained significantly during a bowel movement two days prior, raising concern that she may have injured her vaginal wall.Physical examination included a limited vaginal assessment performed in the frog-leg position with labial traction.The patient was advised to continue managing postoperative discomfort symptomatically with anti-inflammatory medication and pain relievers as directed.The use of an over-the-counter stool softener was recommended to help prevent constipation associated with pain medication.A limited examination performed during the visit did not reveal any evidence of prolapse; vaginal tone appeared normal, and no abnormal discharge or bleeding was observed.The patient was instructed to follow up with her gynecologic specialist as scheduled on (b)(6), 2024.She was also advised to seek immediate evaluation in the emergency department if she experiences chest pain, acute shortness of breath, severe new headache, or any other concerning symptoms requiring a higher level of care.On (b)(6), 2024, the patient presented for a postoperative evaluation.The patient reported no complaints and stated she was pain-free.She noted that an initial episode of constipation following surgery prompted an urgent care evaluation; however, she is now having regular bowel movements without difficulty.She reported mild, occasional post-void dribbling, which had been present prior to surgery.The patient also denied abnormal vaginal discharge or a sensation of incomplete bladder emptying.She reported amenorrhea for the past several months and indicated that prior vaginal bleeding had ceased.She confirmed continued use of topical vaginal estrogen cream.The patient demonstrated an uncomplicated postoperative course and findings consistent with genitourinary syndrome of menopause.Postoperative healing was determined to be complete, and no further activity restrictions were recommended.She was advised to continue the use of topical vaginal estrogen cream and may return for ongoing gynecologic care.The patient had recently been seen by her primary care provider on october 16, 2024, where she was diagnosed with a urinary tract infection and prescribed keflex; however, no urine culture and sensitivity results were available in the record.On november 5, 2024, the patient presented with complaints of dysuria for the past four to five days.Her medical history is notable for recurrent urinary tract infections and prior anatomical complications related to a urethral sling, which was subsequently removed due to complications.She continues to follow with both a urogynecologist and a urologist.The patient also has a history of type 2 diabetes mellitus and is currently being treated with mounjaro.She reported chronic nausea and new right flank pain over the preceding several days.At the time of evaluation, she was afebrile and did not exhibit tachycardia.Physical examination showed the patient in mild distress due to dysuria and right flank pain.Malodorous urine was noted, and the patient reported urinary frequency and burning with urination.Differential diagnoses considered included cystitis, pyelonephritis, urethritis, sexually transmitted infection, medication-induced urinary symptoms, bladder cancer, and renal cancer.The patient was diagnosed with a urinary tract infection.The patient was discharged with instructions to return for evaluation if she experiences sudden or severe worsening of symptoms, development of new symptoms, difficulty breathing or swallowing, high uncontrolled fevers, or any additional concerns.The clinician discussed the clinical assessment, likely diagnosis, plan of care, and the importance of strict follow-up and return precautions with the patient.The patient expressed understanding of and agreement with the plan of care, and all questions and concerns were addressed.Urinalysis was obtained and was positive for nitrites and leukocyte esterase.The patient had been treated with keflex for a urinary tract infection two weeks earlier, although no urine culture and sensitivity results were available from that encounter.Given her history of recurrent utis, underlying anatomical complications, recent keflex use, and reported allergies, the decision was made to treat with cefdinir.The patient was advised to follow up with her urologist for long-term management of recurrent utis.She was also instructed to seek emergency care if her condition worsens, if she develops fever, or if she experiences symptoms suggestive of pyelonephritis.Increased hydration was recommended, with guidance to drink at least four bottles of water per day.Due to the patient's report of malodorous urine, a wet prep was also ordered for further evaluation.The patient was informed that she would be contacted if antibiotic therapy needs to be adjusted or if additional antibiotics are required based on the wet prep or urine culture and sensitivity results.On (b)(6), 2024, the patient presented with concerns regarding a vaginal cyst and irregular menstrual bleeding.She reported a possible bartholin cyst and stated that she had attempted sitz baths for relief but experiences frequent urinary tract infections, including episodes triggered by prolonged sitting in water.The patient also reported irregular menstrual cycles, noting that her period had restarted three days prior after approximately 10 months of amenorrhea; previously, she had experienced a nine-month interval without menses.She initially noted brown, old blood for several days, followed by the onset of heavy bleeding the previous evening.The patient also has a history of recurrent urinary tract infections and stated that she does not wish to take prophylactic antibiotics.Her most recent hemoglobin a1c was 7.6% in august 2024, and she reports daily tobacco use.Physical examination revealed normal external genitalia.A 1x1 cm nontender; mobile sebaceous cyst was palpated on the left anterior labia majora.The vaginal mucosa appeared normal, though blood was noted within the vaginal vault.The cervix was not visualized during the examination.The patient was assessed with a sebaceous cyst on the left labia majora, irregular menstrual periods consistent with the menopausal transition, and a history of recurrent urinary tract infections.The sebaceous cyst was discussed with the patient, including education on the condition and a review of the risks and benefits of removal.As the cyst is not significantly bothersome, the patient elected to defer removal at this time.Regarding her irregular periods, it was discussed that she appears to still be in the menopausal transition.She was advised to continue monitoring and tracking her menstrual cycles.For her history of recurrent urinary tract infections, the patient expressed that she does not wish to take prophylactic antibiotics.She was advised to consider prophylactic therapy if the frequency of infections increases.She currently has vaginal estrogen available and was encouraged to continue its use as directed.Additionally, a daily probiotic containing lactobacillus was recommended.The patient was advised to return to clinic as needed.
 
Additional Manufacturer Narrative
Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The device history record (dhr) confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review performed for the advantage fit system device confirmed that the events of extrusion, pain, urinary tract infection, vaginal discharge, injury, nos (not otherwise specified), disfigurement, discomfort, dyspareunia, urinary frequency, urinary urgency, bacterial infection, swelling, urinary incontinence, purulent discharge, prolapse, nausea, dizziness, redness, burning sensation, sore throat, infection, high white blood cell count are known events defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the advantage fit system device is acceptable.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.Block b3 date of event: the exact event onset date is unknown.The provided event date of september 19, 2017, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting and explanting surgeon is: dr.(b)(6) (b)(6) hospital.Block h6: the imdrf patient codes capture the reportable events of: e2006 - vaginal erosion of implanted mesh e2330 - abdominal and pelvic pain e1310 - frequent urinary tract infections e1401 - purulent vaginal discharge e2401 - serious bodily injury, mental and physical pain and suffering e2308 - disfigurement e1301 - dysuria e1405 - dyspareunia.The imdrf impact code capture the reportable event of: f1903 - device excision.

Brand Name
ADVANTAGE FIT SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21937844
Report Number2124215-2025-27483
Device Sequence Number12098082
Product Code OTN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2020
Device Model NumberM0068502110
Device Catalogue NumberM0068502110
Device Lot Number0000063534
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer06/30/2025
02/12/2026
04/17/2026
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date07/30/2025
03/13/2026
05/15/2026
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age43 YR
Patient SexFemale